FT3 higher without cytomel-should I reduce or drop cytomel?
I have been dutifully doing what my doctor has asked me to do for the last year and 1/2 and have seen some resolution of symptoms but have not fully recovered. I am hoping someone on this board will take pity on me and give me some much needed advice. When I began this journey, I realized I had found the answer to my problems when on various t4 meds(unithroid/levothroid) I would experience a resolution of symptoms that would come and go (one time anxiety was resolved for half a day-other times mental symptoms resolved almost completely for a few hours). Anyway, since then, my doctor has switched me over to cytomel and synthroid. This combination has led to a drop in both ft4 and ft3 and a tsh that fluctuates between being too high for me (above 2) and hyper (around .27). I last went a little hyper in June on 75mcg of synthroid and 10 of cytomel. Given that the previous combo-syn 62.5 and 10 cytomel caused a tsh over 2, he suggested I take 10 cytomel and 75 of syn every day except sunday than take 1/2 75. This is not a good solution for me because I feel I ahve side effects from the cytomel and my ft3 and ft4 are still lower than when I took straight t4 meds.
I thought a good compromise would be more t4 meds and 5 of cytomel along with a switch to a medicine that worked better for me before like Unithroid. I am having trouble with the current regimen he proposed and am right now only able to take 75 of synthroid and 5 cytomel instead of 10. I will go see him in a couple of days but given the labs I list below I just wondered if anyone here agreed with my assesment that I need to take more t4 and less t3. Also, should I switch my t4 brand to something else?
Many thanks for reading all of this. My main symptoms now are pain in chest area (already had cardiology tests for this one) fatigue, apathy, lack of interest, personality change, and intellectual deteoriation, dry skin/hair, some weight gain, acid reflux, throat issues, anxiety/depression.
I also take alot of inhaled steroids-would this affect tsh? Also, does acid reflux medicine affect absorption of meds? I have also checked my cortisol blood level and it is always high normal.
Vitamin D in 30's
Ferritin in 30's
Oct 07 -on Unithroid no cytomel
TSH .97 (.35-5.5)
FT4 1.1 (.8-1.8)
Dec 07 - on Unithroid no cytomel
TSH 1.58 (.34-5.6)
Ft4 .69 (.58-1.64)
FT3 3.6 (2.3-4.2)
March 08 - Synthroid and 5 cytomel
FT4 1.1 (.8-1.8) FT3 268 (230-420)
June 09 75 synthroid/10 cytomel had taken prednisone for eight days about seven weeks before this test
TSH .279 (.350-5.5)
RBC low 3.7 (3.9-5.25)
FT4 .88 (.71-1.81) FT3 3.4 (2.3 -4.2) main symptoms here-some generalized anxiety, palps, energy levels better though
To me, the above comparison seems to say I have no conversion problems and should probably just stick to t4 meds or t4 meds with a small amount of cytomel and switch back to unithroid. What do you think?
Swapping and changing doses wouldnt be doing you any good at all and you would be on a continuous 'see-saw'.
I would go back to T4 meds.......allow the 4-6 weeks for them to take effect then re-evaluate the situation.
You do need to be consistant with the dosage and now increase/decrease because of a symptom that you may feel for a day or two.
Personally I would be going back to your Doctor and discussing these issues with him.
It seems that you are on a rollercoaster and you do need to stabalise the levels somewhat.
The Cytomel seems to be a high dose (10mg) considering you are on a low dose of T4.
I would consider raising the T4 med and coming off the cytomel for a while to at least get some idea as to whats going on.
But you do need to discuss this with your Doc first.
Let us know how you go.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.